Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 87, NWS Pueblo, CO

June 7, 2024Baca County, Las Animas County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2024, 2:42 PM MDT for Baca County, Las Animas County, Prowers County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2024, 2:42 PM MDT (20:42 UTC)
Expired
Jun 7, 2024, 3:30 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 198 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-492 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

735 
WUUS55 KPUB 072042
SVRPUB
COC009-071-099-072130-
/O.NEW.KPUB.SV.W.0087.240607T2042Z-240607T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
242 PM MDT Fri Jun 7 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Prowers County in southeastern Colorado...
  Baca County in southeastern Colorado...
  Southeastern Las Animas County in southeastern Colorado...

* Until 330 PM MDT.

* At 241 PM MDT, a severe thunderstorm was located near Vilas, or 7 
  miles east of Springfield, moving east at 20 mph. Other strong to 
  severe storms were noted across extreme southeast Las Animas 
  county and western Baca county. 

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Springfield, Walsh, Pritchett, Vilas, Campo, Two Buttes,
  Stonington, and Two Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 10204 3702 10348 3756 10286 3777 10205
TIME...MOT...LOC 2041Z 261DEG 16KT 3744 10248 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
2 follow-up statements
167 
WWUS55 KPUB 072105
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
305 PM MDT Fri Jun 7 2024

COC071-072113-
/O.CAN.KPUB.SV.W.0087.000000T0000Z-240607T2130Z/
Las Animas CO-
305 PM MDT Fri Jun 7 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3702 10307 3734 10298 3747 10285 3777 10205
      3701 10204
TIME...MOT...LOC 2103Z 261DEG 16KT 3746 10235 

$$

COC009-099-072130-
/O.CON.KPUB.SV.W.0087.000000T0000Z-240607T2130Z/
Prowers CO-Baca CO-
305 PM MDT Fri Jun 7 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHEASTERN PROWERS AND BACA COUNTIES...

At 303 PM MDT, a severe thunderstorm was located near Walsh, or 14 
miles east of Springfield, moving east at 20 mph. Another strong to 
severe storms were noted west of Springfield, and they were also 
moving east at 20 mph. 

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Springfield, Walsh, Pritchett, Vilas, Campo, Two Buttes, and
Stonington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3702 10307 3734 10298 3747 10285 3777 10205
      3701 10204
TIME...MOT...LOC 2103Z 261DEG 16KT 3746 10235 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish
236 
WWUS55 KPUB 072113
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
313 PM MDT Fri Jun 7 2024

COC009-099-072130-
/O.CON.KPUB.SV.W.0087.000000T0000Z-240607T2130Z/
Prowers CO-Baca CO-
313 PM MDT Fri Jun 7 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHEASTERN PROWERS AND BACA COUNTIES...

At 313 PM MDT, a severe thunderstorm was located over Springfield,
moving east at 30 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Springfield, Walsh, Vilas, Campo, Two Buttes, and Stonington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3702 10307 3724 10289 3746 10279 3777 10205
      3701 10204
TIME...MOT...LOC 2113Z 259DEG 28KT 3741 10264 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:30 AM MDT, 3 hours 12 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms today with hot temperatures across the area.
  • Severe thunderstorm risk increases for Saturday across the southeast plains with large hail, damaging winds and even an isolated tornado possible.
  • Strong to marginal severe thunderstorm risk pulls westward across the southeast mountains and adjacent plains on Sunday with hail and heavy rainfall the primary risks.
  • One more active day for thunderstorms across the mountains and adjacent plains Monday then another drying and warming trend returns through late week.
Area forecast discussion, Jun 7, 11:30 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1130 AM MDT Fri Jun 7 2024

.KEY MESSAGES...

- Scattered showers and thunderstorms today with hot
  temperatures across the area.

- Severe thunderstorm risk increases for Saturday across the southeast
  plains with large hail, damaging winds and even an isolated
  tornado possible.

- Strong to marginal severe thunderstorm risk pulls westward
  across the southeast mountains and adjacent plains on Sunday
  with hail and heavy rainfall the primary risks.

- One more active day for thunderstorms across the mountains and adjacent
  plains Monday then another drying and warming trend returns
  through late week.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 348 AM MDT Fri Jun 7 2024

The upper ridge overhead will flatten somewhat today, leaving flow
aloft largely west-northwesterly. Surface flow will remain westerly
across the higher terrain, while southerly flow out east turns more
zonal throughout the day and into the afternoon hours. Our main
forecast challenge for today will be the extent of showers and
thunderstorms that form across the area as some embedded energy in
the flow translates overhead. Current short-term model guidance
shows scattered convection popping up across our area this
afternoon, initially over the higher terrain before quickly moving
east later in the day. Main areas of initiation will be the Central
Mountains, Palmer Divide, and Raton Mesa. Impact concerns will be
limited by lacking moisture at the surface with plenty of low-level
mixing. Models only show a few hundred J/kg of CAPE over and near
the I-25 corridor, and while these values do increase out east,
greatly varied in magnitude depending on which model you look at,
any storms that manage to intensify in this better air will move
into Kansas quickly. Additionally, forecast soundings show low
humidity at the surface, so storms today will likely be high-based
and fairly short-lived, with the main impact being gusty outflow
winds. If storms do manage to get some residence time in the more
unstable air closer to our eastern border, we could also see some
hail production.

Our other main forecast concern for today will be above average
temperatures across the area. Forecasted highs for today for the
plains reach the high-90s with a few locations in the triple digits.
Meanwhile, even the high valleys will see high-80s. Some model
guidance shows temperatures a few degrees higher, especially around
the I-25 corridor. Will have to monitor for heat-related impacts
should these conditions persist over the next few days.

Later tonight, a weak front will move its way in across the plains,
though overnight temperatures should stay relatively warm. However,
the influx of moisture and post-frontal upslope could set us up for
a more active weekend.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 348 AM MDT Fri Jun 7 2024

Still looks like a favorable set up for severe thunderstorms on
Saturday across the I-25 corridor and southeast plains. Active west
to northwesterly flow aloft continues into Saturday with another
shortwave moving through the flow in the afternoon.  Cold front will
drop through the southeast plains early Saturday morning with low
level flow becoming easterly by afternoon, advecting 50s to lower 60
dew points westward towards the mountains.  Timing looks a little
slower with the moisture advection which would impact CAPE values
along the I-25 corridor.  Latest HREF means show mid to upper 40 dew
points along the I-25 corridor around 21z as convection rolls off
the mountains.  However, some CAMs models bring lower to mid 50s
into the I-25 corridor with low 60s across the far eastern plains by
the same time.  This could mean CAPE values along the I-25 corridor
ranging from near 1000 J/kg on the drier side of the spectrum to
over 2000 J/kg on the higher side.  CAPE increases with eastward
extent across the plains with 2000-2500 J/kg near the eastern
border. Easterly flow beneath west northwest flow aloft will provide
ample deep layer shear (40 kts) for supercell development and 00z
HREF updraft helicity swaths maximize along and north of highway 50.
Overall, still looks like a few severe thunderstorms are likely
across the southeast plains Saturday afternoon and evening. Best
instability will be east of the I-25 corridor and this is also where
soundings show some enhanced curvature in the low levels where
easterly surface winds maximize. Can't rule out an isolated tornado
or two. Thunderstorms will congeal into an MCS as it moves
southeastward into KS overnight, however westward propagating
outflow will spread stratus westward across the southeast plains
along with the potential for some isolated thunderstorms into the
overnight hours if any brief enhanced outflow can make use of the
terrain to break the cap. Overall pops should be tailing down
towards morning.

Plenty of low level moisture will be in place across the region on
Sunday for a repeat thunderstorm day, this time focused across
across the southeast mountains where best moisture and heating will
be coincide to trigger afternoon thunderstorms.  CAPE values up to
1500 J/kg look probable along and west of the I-25 corridor.  Deep
layer shears look a little weaker as the ridge aloft expands
slightly northward. Still looks like sufficient CAPE and marginal
shear for a few severe thunderstorms over and near the mountains.
Question will be how far east the severe risk will extend as model
soundings show a stout cap across the eastern plains.  Surface
heating will be the primary driver of how much CAPE will be present
east of the mountains.  Have leaned towards the NAM12 for these
details and decreased pops out east slightly where cap is likely to
maintain. One or two thunderstorm clusters will spread southeastward
off the mountains into the evening and overnight hours though think
the main MCS will develop farther south along the frontal boundary
across TX/OK.  Will maintain some scattered to likely pops into the
evening hours across the plains for now given uncertainties.  Will
also have to consider burn scar flash flooding potential this day as
this may be the first round of heavier rain of the season for those
areas. Our older burn scars have become more resilient and storm
motions and potential for hail may help mitigate this risk some. But
it will still require attention and monitoring.  Urban areas may be
at risk as well depending on clearing and available instability as
storms push off the mountains.

Otherwise, a couple days of below normal temperatures expected, with
coolest readings on Sunday, even across our western mountains as
moisture works westward into our high valleys and afternoon
thunderstorms mitigate peak heating.

Better forcing will move in for Monday in NW flow aloft for another
round of afternoon and evening thunderstorms.  Dew points begin to
drop off and focus for afternoon thunderstorms will  remain across
the mountains/adjacent plains.  Deep layer shears weaken a tad but
could be sufficient for a strong storm or two into the evening
hours.  Otherwise, plains dry out as dew points fall off and
temperatures remain below normal with highs in the 70s across our
lower elevations.

Upper ridge builds in for Tuesday through late week which will bring
another drying and warming trend.  Sufficient moisture will be
present for daily afternoon and evening thunderstorms over and near
the mountains but storms will become high based gusty wind makers,
and less efficient at producing rainfall.  Eventually a Pacific
system moves through the Desert Southwest bringing return southerly
flow, greater moisture and perhaps an uptick in thunderstorms by
Friday into next weekend.  There is quite a bit of variability in
timing of this system so will maintain the isolated to scattered
pops for now from model blends. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1130 AM MDT Fri Jun 7 2024

VFR conditions are expected at all three TAF sites, KCOS, KPUB, and
KALS, for the next 24 hours. Breezy westerly and northwesterly winds
are expected across the area today, with gusts to around 25kt
expected at all three TAF sites. Showers and thunderstorms will be
possible in the vicinity of KCOS and KPUB this afternoon and this
evening, mainly from 19Z until 02Z this evening, with highest
chances of storms moving on station at KCOS from 22 until 01Z. Gusty
winds and lightning will be the main risks with storms today. Winds
become northerly overnight, and easterly by tomorrow morning.

&&

.HYDROLOGY...
Issued at 348 PM MDT Fri Jun 7 2024

Rapid snow melt will continue across the mountains leading to
elevated flows along the Arkansas River from Leadville to Canon
City through the weekend as well as on smaller creeks and
streams in and near the mountains. Flows are expected to remain
within banks along the Arkansas River but fast flows can still
be dangerous. Slightly cooler temperatures may decrease the snow
melt this weekend into early next week, however the potential
for heavy rainfall will increase Saturday through Monday for the
southeast mountains and plains. This could cause localized
flash flooding and push flows above the projected bank full
forecast for localized areas depending on where the rain falls.
Confidence in this scenario unfolding is low for the major
river stems for now. Continue to monitor weather forecasts
closely.

-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...KT
AVIATION...EHR
HYDROLOGY...MOZLEY
Hazardous weather outlook, Jun 7, 12:28 PM MDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1228 PM MDT Fri Jun 7 2024

COZ058>089-093>099-081830-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1228 PM MDT Fri Jun 7 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

For our plains, isolated to widely scattered showers and
thunderstorms are expected this afternoon and this evening. For most
locations, gusty winds and little rainfall are expected with storms
today. A few stronger storms could develop across our far
southeastern plains, where hail up to 1 inch and winds gusting over
60 mph will be possible.

Isolated showers and thunderstorms will be possible across the
mountains this afternoon which will be capable of
producing lightning, spotty light rainfall, and localized gusty
outflow winds up to 40 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Several rounds of afternoon and evening showers and thunderstorms
can be expected Saturday through Monday. Thunderstorms will be
most widespread and strongest across the southeast mountains and
plains.

A few severe thunderstorms will be possible Saturday afternoon
across the southeast mountains and plains with large hail,
damaging winds and locally heavy rainfall possible. An isolated
tornado can not be ruled out, especially east of I-25 and along
and north of highway 50.

A few strong to severe thunderstorms will be possible Sunday and
Monday across the southeast mountains and adjacent I-25 corridor
with large hail, damaging winds, and locally heavy rainfall
capable of causing localized flash flooding possible, especially
for burn scars and urban areas.

Creeks, streams and major water ways are already running high but
within banks in and near the mountains due to rapid snow melt.
Additional rainfall could exacerbate flows resulting in localized
flooding if it falls too quickly over the wrong locations. Please
exercise care in and near water ways over the next several days.

Isolated thunderstorms will be possible over and near the
mountains Tuesday through Thursday with the main risk being gusty
winds up to 40 mph and lightning.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

EHR/31

In the hours before

Special weather statement, Jun 7, 1:28 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
128 PM MDT Fri Jun 7 2024

COZ081-084-085-072015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
128 PM MDT Fri Jun 7 2024

...A SMALL CLUSTER OF WILL IMPACT NORTHERN EL PASO COUNTY THROUGH
215 PM MDT...

At 125 PM MDT, Doppler radar was tracking scattered showers and a
few thunderstorms over northern El Paso county,  moving east at 15
mph. Given the thunderstorm activity, and the low level dry air at
the surface, these storms will be capable of locally strong gusty
winds across northern El Paso county.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs,
Palmer Lake, Calhan, Black Forest, Ellicott, Peyton, Falcon,
Gleneagle, Peterson Space Force Base, Cimarron Hills, and Schriever
Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3881 10493 3912 10492 3912 10426 3881 10440
TIME...MOT...LOC 1925Z 260DEG 13KT 3895 10476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Jun 7, 1:44 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
144 PM MDT Fri Jun 7 2024

COZ079-081-083-085-086-072015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
144 PM MDT Fri Jun 7 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN FREMONT...
SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES THROUGH 215 PM
MDT...

At 142 PM MDT, Doppler radar was tracking a small cluster of showers
and thunderstorms over eastern Fremont. southern El Paso and
western Pueblo counties, moving east at 25 mph. These storms have a
history of producing winds of 40 to 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fountain, Florence, Penrose, Pueblo West, Fort Carson,
Security-Widefield, and Canon City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3837 10530 3874 10482 3871 10447 3828 10476
TIME...MOT...LOC 1942Z 277DEG 22KT 3851 10485

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hodanish
Local storm report, Jun 7, 2:21 PM MDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
221 PM MDT Fri Jun 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     Tstm Wnd Gst     5 NE Blende             38.29N 104.50W
06/07/2024  M58 MPH          Pueblo             CO   ASOS

&&

kam
Special weather statement, Jun 7, 2:24 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
224 PM MDT Fri Jun 7 2024

COZ094-099-072115-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
224 PM MDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES THROUGH 315 PM MDT...

At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Kim, or 37 miles southwest of Springfield, moving
east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Pritchett, Vilas, Campo, and Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3745 10318 3748 10228 3699 10260 3700 10371
TIME...MOT...LOC 2024Z 277DEG 32KT 3713 10320

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

kam
Special weather statement, Jun 7, 2:25 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
225 PM MDT Fri Jun 7 2024

COZ085-086-089-093-072045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-La Junta Vicinity/Otero County CO-
225 PM MDT Fri Jun 7 2024

...STRONG OUTFLOW THUNDERSTORM WINDS WILL IMPACT NORTHWESTERN
OTERO... SOUTHEASTERN EL PASO...WESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES THROUGH 245 PM MDT...

At 222 PM MDT, Weather sensors reported 50 to 60 mph winds occurring
across Pueblo and southern El Paso counties. This area of strong
winds was moving east at 20 mph.

HAZARD...winds of 50 to 60 mph.

SOURCE...Weather sensors

IMPACTS...Blowing dust will reduced visibility along US 50 from
Pueblo into Otero and Crowley counties.

Locations impacted include...
Eastern Pueblo, Pueblo Airport, Fowler, Manzanola, Olney Springs,
Boone, Crowley, Avondale, and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3854 10405 3852 10405 3852 10398 3848 10383
      3798 10385 3808 10459 3864 10441
TIME...MOT...LOC 2022Z 287DEG 19KT 3832 10442

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Hodanish
Special weather statement, Jun 7, 2:36 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
236 PM MDT Fri Jun 7 2024

COZ074-088-072100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
236 PM MDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 300 PM MDT...

At 236 PM MDT, Doppler radar was tracking a strong thunderstorm near
Segundo, or 16 miles southwest of Trinidad, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Trinidad, Cokedale, Starkville, Segundo, Raton Pass, and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3727 10484 3727 10437 3699 10439 3699 10484
TIME...MOT...LOC 2036Z 261DEG 16KT 3704 10476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:36 AM MDTRiver Flood WarningPUBPueblo21 days
Jun 7, 1:28 PM MDTSpecial Weather StatementPUBEl Paso47 min
Jun 7, 1:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jun 7, 1:56 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo34 min
Jun 7, 2:09 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jun 7, 2:24 PM MDTSpecial Weather StatementPUBBaca51 min
Jun 7, 2:25 PM MDTSpecial Weather StatementPUBPueblo20 min
Jun 7, 2:36 PM MDTSpecial Weather StatementPUBLas Animas24 min
Jun 7, 3:03 PM MDTSpecial Weather StatementPUBCrowley27 min
Jun 7, 3:08 PM MDTSpecial Weather StatementPUBLas Animas52 min
Jun 7, 3:25 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Prowers35 min
Jun 7, 3:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jun 7, 3:49 PM MDTSpecial Weather StatementPUBBaca26 min
Jun 7, 4:27 PM MDTSpecial Weather StatementPUBBent48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.